Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Strange Neuropathy
Jun 21, 2009

Hi, I was just diagnosed and not on meds yet. Not sure what my CD4 and VL are yet but I'm sure they're not in normal range. I have what seems to be P.N. in my upper legs and a bit in my knees. I have had nothing below the knee and my feet have been fine - no tingling, etc. The upper part of my legs feel like they're either cold or burning. Also, there is a slight pinching pain at the back of the leg. I was only infected 4-5 months ago so neuropathy coming on this early is very worrysome to me. The problem is always the worst when I am sitting or laying down. I really don't feel it when I'm standing up. I don't notice any muscle fatigue when going up and down stairs. The pain responds to motrin - I usually take 6-200 mg capsules a day. I've read some articles online about P.N. and its potential debilitiating effects....I do NOT want nerve damage and I do NOT want to end up in a wheelchair. What do doctors usually do about this? I am getting my bloodwork done tomorrow and will be talking to my ID doc, but I was hoping you could shed some light on this complex issue. Thanks!

Response from Dr. Henry

The leg symptoms you describe are not typical for HIV-related neuropathy so I would consider some other diagnosis more likely (such as some form of nerve compression in lumbar sacral area or back of legs). A careful history and neurologic examination should be able to better pinpoint the likely causes of your symptoms. KH



Previous
a complicated syndrome
Next
Drug screening and Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement